Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 19, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 15, 2008, 6:37 PM CDT for Beaver County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 6:37 PM CDT (23:37 UTC)
- Expired
- Jun 15, 2008, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:37 PM CDT | TORNADO | 1 E Balko, OK | MULTIPLE BRIEF TOUCHDOWNS OF CIRCULATION...WITH PATH ENDING 3 MILES S OF BALKO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -338 J/kg
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KAMA 152337 TORAMA OKC007-160015- /O.NEW.KAMA.TO.W.0019.080615T2337Z-080616T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT SUN JUN 15 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 715 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BALKO...OR ABOUT 14 MILES SOUTHWEST OF BEAVER...MOVING SOUTHEAST AT 10 MPH. * THE TORNADO WILL BE NEAR... ELMWOOD BY 715 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM...SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3674 10035 3649 10052 3661 10081 3677 10071 TIME...MOT...LOC 2337Z 297DEG 8KT 3665 10066 $$ JORDAN
1 follow-up statement
000 WWUS54 KAMA 152353 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 653 PM CDT SUN JUN 15 2008 OKC007-160015- /O.CON.KAMA.TO.W.0019.000000T0000Z-080616T0015Z/ BEAVER OK- 653 PM CDT SUN JUN 15 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTH CENTRAL BEAVER COUNTY... AT 645 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A BRIEF TORNADO LOCATED 1 TO 2 MILES SOUTH OF BALKO...OR ABOUT 15 MILES SOUTHWEST OF BEAVER...MOVING SOUTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... BALKO... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3667 10053 3649 10052 3661 10081 3669 10071 TIME...MOT...LOC 2353Z 357DEG 8KT 3662 10068 $$ JORDAN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 15, 2:33 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 15, 2:33 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 233 PM CDT SUN JUN 15 2008 .DISCUSSION... IT APPEARS THAT MOTHER NATURE HAS ANOTHER ROUND OF AFTERNOON/EVENING CONVECTION IN STORE FOR THE PANHANDLES TODAY. THE KAMA 88D LOOP IS RATHER INTERESTING AT THE MOMENT...DEPICTING MULTIPLE SURFACE BOUNDARIES ACROSS THE AREA. ONE BASICALLY ALONG THE CAPROCK MOVING TO THE WEST...A PSEUDO DRYLINE FROM NEAR SPEARMAN...TO KBGD...TO KAMA AND YET ANOTHER EXTENDING FROM THE EASTERN OK PANHANDLE TO TO NEAR KDHT. THESE BOUNDARIES ARE ORIENTED IN A GENERAL CYCLONIC FASHION INDICATING FAIRLY STRONG LOW LEVEL CONVERGENCE ACROSS THE FORECAST AREA. PER THE RUC ANALYSIS ON THE SPC WEBSITE...SBCAPE VALUES IN EXCESS OF 2500 J/KG ARE PRESENT ACROSS THE SOUTHEAST PANHANDLE WITH THE CAP NEARLY GONE /AS INDICATED BY THE CUE FIELD GOING UP ALONG THE DRYLINE. SHEAR VALUES ACROSS THE CENTRAL PANHANDLES APPEAR MARGINAL BUT INCREASE TO 45KTS OR GREATER ACROSS THE EASTERN TX PANHANDLE. THIS SHOULD SUPPORT SUPERCELLULAR CONVECTION ONCE STORMS FIRE. IN ADDITION...THE 18Z KAMA RAOB SHOWED VERY STEEP LAPSE RATES FROM H7 TO H5. THIS CONVECTION SHOULD DIE OFF RATHER QUICKLY AFTER SUNSET GIVEN TH LACK OF LARGE SCALE FORCING...BUT WE COULD SEE SOME REDEVELOPMENT OVERNIGHT AS THE MOISTURE SURGES BACK INTO THE AREA AND WINDS DEVELOP THE UPSLOPE COMPONENT. A COLD FRONT IS FORECAST TO PUSH INTO THE PANHANDLES LATE TONIGHT AND EARLY MONDAY. THIS WILL RESULT IN WIND SHIFTING TO THE NORTHEAST. ONE WOULD THINK THIS WOULD LEAD TO COOLER TEMPS...BUT THE NAM CONTINUES TO FORECAST HIGHS IN THE LOW/MID 90S FOR MOST OF THE TX PANHANDLE. THE GFS SOLUTION LOOKS MUCH MORE IN LINE WITH THE CURRENT THINKING SO THE MAV NUMBERS HAVE GENERALLY BEEN FOLLOWED...ALTHOUGH I DID BUMP THE SOUTHERN TX PANHANDLE NUMBERS UP SLIGHTLY. THE OTHER ISSUE FOR MONDAY WILL BE PRECIP. I DO THINK THERE WILL BE CONVECTION AROUND ON MONDAY BUT THE COVERAGE DOES NOT LOOK TO BE ALL THAT HIGH. I RETAINED LOW POPS ACROSS THE NORTH DURING THE MORNING HOURS AND BROUGHT THEM SOUTH DURING THE AFTERNOON...BUT NOT QUITE AS FAR SOUTH AS AMARILLO. POPS WERE CARRIED THROUGH THE NIGHT FOR MOST AREAS AS WELL. SOME OF THESE STORMS MAY BECOME SEVERE. ON TUESDAY...THE COLD FRONT IS EXPECTED TO LIFT NORTH WITH SOUTHERLY WINDS RETURNING TO THE PANHANDLES. WITH ABUNDANT LOW LEVEL MOISTURE...CONVECTION CANNOT BE RULED OUT ONCE AGAIN. LOW POPS WERE RETAINED FOR THIS PERIOD. A BETTER CHANCE OF STORMS WILL BE TUESDAY NIGHT AS A SHORTWAVE EMBEDDED IN THE NORTHWESTERLY FLOW ALOFT IS FORECAST TO MOVE ACROSS THE PANHANDLES. POPS WERE INCREASED TO 40/50 PERCENT FOR THIS PERIOD. ONCE AGAIN...A FEW STORMS MAY BECOME SEVERE. BY WEDNESDAY...IT APPEARS THAT WE WILL ENTER A PERIOD OF GENERALLY DRY DAYS WITH EVENING CONVECTION POSSIBLE AS THUNDERSTORMS FROM THE HIGH TERRAIN ADVECT INTO THE PANHANDLES AFTER 00Z. THESE POPS WERE CARRIED WEDNESDAY AND THURSDAY NIGHTS WITH DAYTIME TEMPS WARMING BACK INTO THE 90S. BY FRIDAY...THE INFLUENCE OF THE MID/UPPER RIDGE IS EXPECTED TO INCREASE ENOUGH TO KEEP THE FORECAST DRY. NOT TO SAY THAT NO CONVECTION WILL OCCUR...BUT COVERAGE WILL BE LIMITED NONETHELESS. MAX TEMPS BY THIS TIME MAY BE APPROACHING THE 100 DEGREE MARK. MEX VALUES WERE FOLLOWED OVER THE WEEKEND. JOHNSON && .FIRE WEATHER... FIRE WEATHER CONCERNS THROUGH MIDWEEK WILL BE LIMITED TO THIS AFTERNOON ACROSS THE WESTERN TEXAS PANHANDLE. A DRYLINE HAS MOVED INTO THE CENTRAL TX PANHANDLE...RESULTING IN RH VALUES OF 15 PERCENT OR LESS ACROSS THE WEST. HOWEVER...WIND SPEEDS WILL GENERALLY REMAIN BELOW 15 MPH. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. A FIRE DANGER STATEMENT IS IN EFFECT FOR THIS REASON THROUGH THIS EVENING. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 87 63 88 65 / 20 20 20 20 40 BEAVER OK 65 83 61 82 62 / 20 20 40 30 50 BOISE CITY OK 59 81 59 85 60 / 10 20 30 20 40 BORGER TX 67 87 64 88 66 / 20 20 30 20 50 BOYS RANCH TX 63 87 62 89 66 / 20 20 30 20 40 CANYON TX 64 90 63 91 65 / 20 20 20 20 40 CLARENDON TX 66 91 65 89 66 / 30 20 30 20 40 DALHART TX 60 84 61 86 62 / 10 20 30 20 40 GUYMON OK 63 81 61 87 64 / 20 20 30 30 50 HEREFORD TX 66 91 63 92 64 / 20 20 20 20 30 LIPSCOMB TX 67 82 63 83 63 / 30 20 40 30 50 PAMPA TX 67 86 63 86 64 / 30 20 30 30 50 SHAMROCK TX 68 89 66 88 66 / 30 20 30 30 50 WELLINGTON TX 70 92 66 91 67 / 30 20 30 30 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/07
Hazardous weather outlook, Jun 15, 1:00 PM CDT, 5 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUN 15 2008 OKZ001>003-TXZ001>020-161100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED TO FORM NEAR AND EAST OF A SURFACE TROUGH THAT WILL BE POSITIONED FROM PALO DURO CANYON STATE PARK TO TURPIN OKLAHOMA THIS AFTERNOON AND EVENING. THE AIR MASS EAST OF THE TROUGH WILL BE MOIST AND UNSTABLE LEADING TO A CHANCE OF THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY NIGHT...AND THEN AGAIN ON WEDNESDAY AND THURSDAY NIGHTS ACROSS MOST SECTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS THROUGH THE UPCOMING WEEK AND BE PREPARED FOR POSSIBLE ACTIVATION. SP
In the hours before
Local storm report, Jun 15, 2:29 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
229 PM CDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 8 S FRITCH 35.52N 101.60W
06/14/2008 E0.88 INCH CARSON TX PUBLIC
0442 PM HAIL 6 SW GROOM 35.14N 101.18W
06/14/2008 M1.25 INCH ARMSTRONG TX STORM CHASER
STORM CHASER REPORTED HALF DOLLAR HAIL THAT STARTED AT
439 PM AND WAS ONGOING AT 442 PM.
0508 PM HAIL SKELLYTOWN 35.57N 101.17W
06/14/2008 E0.88 INCH CARSON TX TRAINED SPOTTER
0525 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E0.88 INCH CARSON TX TRAINED SPOTTER
0525 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E0.88 INCH CARSON TX TRAINED SPOTTER
0529 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E1.00 INCH CARSON TX NWS OFFICE
RELAYED FROM NWS LBB
0531 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E0.88 INCH CARSON TX PUBLIC
ACCOMPANING WIND GUST TO 50 MPH
0545 PM TSTM WND DMG 8 WNW CLAUDE 35.15N 101.49W
06/14/2008 ARMSTRONG TX PUBLIC
8 INCH DIAMETER TREE LIMBS DOWN
0547 PM HAIL 8 WNW MIAMI 35.74N 100.77W
06/14/2008 E1.00 INCH ROBERTS TX PUBLIC
0645 PM HAIL 7 NW CANADIAN 35.98N 100.47W
06/14/2008 E0.88 INCH HEMPHILL TX PUBLIC
0710 PM HAIL 1 SE HIGGINS 36.11N 100.01W
06/14/2008 E2.75 INCH LIPSCOMB TX LAW ENFORCEMENT
0721 PM HAIL HIGGINS 36.12N 100.03W
06/14/2008 E1.00 INCH LIPSCOMB TX TRAINED SPOTTER
&&
EVENT NUMBER 00579 00580 00581 00582 00583 00584 00585 00590 00586
00587 00588 00589
CNSpecial weather statement, Jun 15, 3:54 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT SUN JUN 15 2008 TXZ013-014-018-019-152200- ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX- 354 PM CDT SUN JUN 15 2008 ...STRONG THUNDERSTORM IN NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...NORTHWESTERN DONLEY AND SOUTHWESTERN GRAY COUNTIES... AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF GOODNIGHT MOVING EAST AT 10 MPH. PEOPLE IN NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...NORTHWESTERN DONLEY AND SOUTHWESTERN GRAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SP
Local storm report, Jun 15, 4:44 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 16 N CLARENDON 35.17N 100.89W
06/15/2008 E0.75 INCH DONLEY TX PUBLIC
&&
EVENT NUMBER 00591
BILODEAUSpecial weather statement, Jun 15, 4:44 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 444 PM CDT SUN JUN 15 2008 OKZ003-152245- BEAVER OK- 444 PM CDT SUN JUN 15 2008 ...STRONG THUNDERSTORM IN NORTHERN BEAVER COUNTY... AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF FLORIS MOVING EAST AT 29 MPH. PEOPLE IN NORTHERN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 15, 5:33 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 533 PM CDT SUN JUN 15 2008 TXZ014-015-019-020-152330- COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX- 533 PM CDT SUN JUN 15 2008 ...STRONG THUNDERSTORM IN WESTERN COLLINGSWORTH...NORTHEASTERN DONLEY...SOUTHEASTERN GRAY AND SOUTHWESTERN WHEELER COUNTIES... AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF ALANREED MOVING EAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. THIS STORM WILL MOVE NEAR GREENBELT LAKE. BOATERS ON THE LAKE SHOULD RETURN TO SHORE AND SEEK SHELTER IMMEDIATELY...AND PERSONS ALONG THE SHORE AND NEAR THE LAKE SHOULD SEEK SHELTER FROM STRONG WINDS...SMALL HAIL...AND DANGEROUS LIGHTNING. PEOPLE IN WESTERN COLLINGSWORTH...NORTHEASTERN DONLEY...SOUTHEASTERN GRAY AND SOUTHWESTERN WHEELER COUNTIES...INCLUDING THE CITY OF SHAMROCK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
Special weather statement, Jun 15, 5:45 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 545 PM CDT SUN JUN 15 2008 OKZ003-152345- BEAVER OK- 545 PM CDT SUN JUN 15 2008 ...STRONG THUNDERSTORMS IN NORTHERN BEAVER COUNTY... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF BEAVER AND 10 MILES NORTHEAST OF BEAVER MOVING NORTHEAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHERN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.